Florida, 2007

Funnel Cloud in Florida, September 23, 2007

September 23, 2007 · NWS MOB · 1 event in 1 county or zone

A funnel cloud was observed by Law Enforcement for several minutes near Lillian Highway. The funnel dissipated and never touched the ground.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A funnel cloud was observed by Law Enforcement for several minutes near Lillian Highway. The funnel dissipated and never touched the ground.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 23, 2:50 PM CST, 45 minutes earlier.

Area forecast discussion, Sep 23, 2:50 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SUN SEP 23 2007

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)A SURFACE/LOW LEVEL
TROUGH ACROSS THE GULF FROM NEAR THE MOUTH OF THE MISSISSIPPI RIVE
SOUTHWARD TO THE BAY OF CAMPECHE HAS BEEN AND WILL BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS TODAY AND THE NEXT FEW DAYS. PROBLEM IS
THE TROUGH WANDERS AROUND THE AREA THROUGH MOST OF THE SHORT TERM AS
HIGH PRESSURE IN THE MID LEVELS OVER THE EASTERN SECTIONS OF THE
COUNTRY KEEPS THE TROUGH FROM MAKING MUCH PROGRESS TO THE EAST.
APPEARS THAT THE BULK OF THE RAIN OVER THE NEXT FEW DAYS WILL BE
WEST OF OR OVER THE WESTERN SECTIONS OF THE FORECAST AREA...IE
SOUTHEAST MISSISSIPPI.  THIS MORNINGS GFS...NAM AND EVEN LAST NIGHTS
ECMWF TO A LIMITED DEGREE ALL SHOW DRIER AIR OVER THE AREA MONDAY
NIGHT AND TUESDAY AS THE LOW LEVEL TROUGH DRIFTS A LITTLE WEST. HAVE
LOWERED THE POPS A FOR MONDAY AFTERNOON AND TOOK A CHANCE AND WENT
MAINLY WITH GUIDANCE FOR TUESDAY AND MOST OF TUESDAY NIGHT...WHICH
IS ESSENTIALLY DRY FOR ALL BUT THE OFFSHORE WATERS. DID BRING A
SLIGHT CHANCE BACK IN EARLY WEDNESDAY FOR THE COASTAL ZONES.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY) A GENERAL AREA OF LOW
PRESSURE REMAINS OVER THE NORTHERN GULF THROUGH THE WEEK WITH A COLD
FRONT APPROACHING THE AREA LATE FRIDAY AND DISSIPATING AS IT MOVES
SOUTH OF THE COAST. SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
AFTERNOON VARIETY TO CONTINUE.
PERIOD
&&

.MARINE...SURFACE HIGH PRESSURE OVER THE EASTERN GREAT LAKES
SHIFTING TO OFF THE DELMARVA AND A SERIES OF LOW PRESSURE SYSTEMS
OVER THE WESTERN GULF OF MEXICO WILL CREATE A TIGHTER PRESSURE
GRADIENT OVER THE NORTHERN GULF INTO TUESDAY NIGHT. RESULT IS A
MODERATE TO AT TIMES STRONG SOUTHEASTERLY FLOW AND WELL DEVELOPED
SEAS. THE GRADIENT WILL EASE SOMEWHAT LATER TUESDAY NIGHT INTO
WEDNESDAY AS SURFACE HIGH SHIFTS EAST ...THOUGH GUIDANCE IS
ADVERTISING SEVERAL WEAKLY ORGANIZED SYSTEMS OVER THE GULF. RESULT
IS AN EASING OF THE FLOW TO A GENERAL LIGHT TO MODERATE...BUT
DIRECTION IS BECOMING LESS CERTAIN. UPDATED THE FIRST FEW DAYS TO A
CURRENT NAM/GFS BLEND...BUT LEFT REST OF THE FORECAST AS INHERITE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  87  72  90 /  50  50  20  10
PENSACOLA   74  86  73  89 /  40  50  20  10
DESTIN      76  87  74  88 /  40  30  20  10
EVERGREEN   69  90  67  90 /  30  30  05  10
WAYNESBORO  70  88  69  91 /  40  40  05  10
CAMDEN      69  90  69  90 /  20  30  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 23, 5:15 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SUN SEP 23 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
615 AM CDT SUN SEP 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...AND
INLAND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ALONG COASTAL SECTIONS OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE THIS MORNING WILL BECOME MORE
NUMEROUS AND SPREAD INLAND THROUGH THE COURSE OF THE DAY AS A TROUGH
OF LOW PRESSURE OVER THE GULF MOVES NORTH TOWARD THE AREA. WHILE
SOME OF THE STORMS COULD BECOME BRIEFLY STRONG WITH WIND GUSTS OF
AROUND 30 MPH...NO SEVERE WEATHER IS ANTICIPATED.

OTHERWISE...WITH A CONTINUED PERSISTENT SOUTHEASTERLY WIND FLOW OVER
THE AREA...AN INCREASED RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE
TODAY ALONG AREA BEACHES. PERSONS PLANNING A TRIP TO THE BEACH
SHOULD HEED THE ADVICE OF THE LOCAL BEACH PATROL...AND PAY CLOSE
ATTENTION TO THE LOCAL FLAG WARNING SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL CONTINUE TO BE AN INCREASED RISK OF DANGEROUS RIP
CURRENTS THROUGH THE MIDDLE PART OF THE WEEK AS A MODERATE EASTERLY
WIND FLOW CONTINUES...OTHERWISE NO HAZARDOUS OR SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF STORM SPOTTERS AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH
SUNDAY.

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Escambia

When
September 23, 3:35 PM CST to 3:39 PM CST
Where
Escambia County, 1.52 mi E of Paradise Beach
Reported by
Law Enforcement
Coordinates
30.398, -87.395

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59668.